MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROFIX OXINIUM FEM IMPACTOR; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. PROFIX OXINIUM FEM IMPACTOR; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71514630
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during tka surgery, profix femoral impactor broke.All fragments were removed from the patient.Procedure was concluded with the same device, without a delay or an injury to the patient.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.The clinical/medical team concluded, this case reports femoral impactor broke while being used outside of the patient.Per email communication, no broken pieces had to be removed from the patient and the procedure was completed using the same device, without a surgical delay or injury to the patient.Therefore, since no patient harm is alleged, no further assessment is warranted at this time.A visual inspection confirmed the tip is broken off the profix oxinium fem impactor.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed batch a review of the risk management file revealed this failure mode was previously identified.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Case-2020-00025260-1.

Brand Name
PROFIX OXINIUM FEM IMPACTOR
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10859820
Report Number1020279-2020-06555
Device Sequence Number2601464
Product Code JDG
UDI-Device Identifier03596010473486
UDI-Public03596010473486
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2013
Device Model Number71514630
Device Catalogue Number71514630
Device Lot Number03DM06347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer03/04/2021
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;